caret icon Back to all discussions

Venlafaxine side effects?

Hello everyone,
I have recently started taking Venlafaxine to help with my migraines. I'm currently on the 37.5 dosage, which will be doubled by next week. Has anyone experienced side effects with this drug? How severe were they?

Thank you very much.

  1. Hi there- Good luck with these shifts in your migraine treatment plan. We have less information on Effexor than we do on Topamax- but here's what we have:
    https://migraine.com/forums/effexor
    https://migraine.com/forums/side-effects-after-one-dose-of-venlafaxine-effexor

    I took Effexor for a while years ago and didn't find it to help with my migraine management (though I know it is sometimes prescribed for people who have both migraine and depression/anxiety and Effexor can help with both). I did experience weight gain on that drug and remember it being tricky to taper off it. But- everyone of us is different and what works (or doesn't work) for some may have the opposite effect on another. How often are your attacks? Have you considered trying (or have you already tried) the new CGRP treatments (Aimovig, Emgality, Ajovy)? Or Botox?
    Your comments have made me think about this article:
    https://migraine.com/living-migraine/whack-a-mole-chasing-freedom-from-pain
    the challenge of trying to hard to find solutions and dealing with all the side effects that come with those solutions. It is such a journey with so many challenges- as if migraine didn't give us challenges enough! We are here for you. Please let us know how we can best support you. Warmly, Holly (migraine.com team).

    or create an account to reply.